Alert archive / Rhode Island / Frost Advisories in 2013

Frost Advisory 15, NWS Boston/Norton, MA

October 28, 2013Bristol County, Newport County, Rhode Island

NWS Boston/Norton, MA issued this frost advisory at Oct 28, 2013, 3:46 PM EDT for Bristol County, Newport County, Rhode Island. It took effect at Oct 29, 2013, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 28, 2013, 3:46 PM EDT (19:46 UTC)
In effect from
Oct 29, 2013, 2:00 AM EDT
Expired
Oct 29, 2013, 1:58 AM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Bristol County, RI, Newport County, RI

The radar

The Boston radar (KBOX), 41 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS71 KBOX 281946
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT MON OCT 28 2013

...COOL TEMPERATURES MAY END THE GROWING SEASON FOR SOME AREAS
AROUND NARRAGANSETT BAY...

.MIN TEMPERATURES OVERNIGHT WILL APPROACH THE FREEZING MARK IN
BRISTOL AND NEWPORT COUNTIES IN RHODE ISLAND. THIS MAY LEAD TO
THE DEVELOPMENT OF FROST.

RIZ005-007-290400-
/O.NEW.KBOX.FR.Y.0015.131029T0600Z-131029T1200Z/
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BRISTOL...NEWPORT
346 PM EDT MON OCT 28 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

* LOCATION...NEWPORT AND BRISTOL COUNTIES IN RHODE ISLAND.

* TEMPERATURES...IN LOW TO MID 30S.

* TIMING...2 AM TO 8 AM.

* IMPACTS...FROST MAY HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
265 
WWUS71 KBOX 290159
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
959 PM EDT MON OCT 28 2013

...COOL TEMPERATURES MAY END THE GROWING SEASON FOR SOME AREAS
AROUND NARRAGANSETT BAY...

.MIN TEMPERATURES OVERNIGHT WILL APPROACH THE FREEZING MARK IN
BRISTOL AND NEWPORT COUNTIES IN RHODE ISLAND. THIS MAY LEAD TO
THE DEVELOPMENT OF FROST.

RIZ005-007-291000-
/O.CON.KBOX.FR.Y.0015.131029T0600Z-131029T1200Z/
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BRISTOL...NEWPORT
959 PM EDT MON OCT 28 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATION...NEWPORT AND BRISTOL COUNTIES IN RHODE ISLAND.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...2 AM TO 8 AM.

* IMPACTS...FROST MAY HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
261 
WWUS71 KBOX 290558
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
158 AM EDT TUE OCT 29 2013

RIZ005-007-290700-
/O.CAN.KBOX.FR.Y.0015.131029T0600Z-131029T1200Z/
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BRISTOL...NEWPORT
158 AM EDT TUE OCT 29 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:42 PM EDT, 4 minutes earlier.

Area forecast discussion, Oct 28, 3:42 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT MON OCT 28 2013

.SYNOPSIS...
A COLD FRONT WILL SLIDE SOUTH OF THE REGION THIS
EVENING...ALLOWING FOR COOL CONDITIONS TO PERSIST THROUGH TUESDAY
NIGHT. TEMPERATURES WILL THEN MODERATE BY LATE IN THE WEEK WITH
THE POTENTIAL FOR A BAND OF HEAVY SHOWERS AND GUSTY WINDS ON
FRIDAY WITH THE NEXT COLD FRONT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
COLD FRONT IS CURRENTLY DRAPED FROM CENTRAL CT TO JUST S OF BOS
THIS AFTERNOON AND CONTINUES TO MAKE SLOW PROGRESSION TO THE S.
THANKS TO A FAIR AMOUNT OF DRY AIR NEAR THE SFC IN A WELL MIXED
BL. ALL THAT HAS RESULTED FROM THIS FRONT IS A BAND OF STRATO-CU
RANGING FROM 4-8KFT. THIS WILL LIKELY BE THE ONLY IMPACT SEEN FROM
THIS FRONT AS THE LOSS OF DIURNAL HEATING IN THE NEXT FEW HOURS
WILL DECOUPLE THE BL...LEADING TO A DECREASE IN THE NEAR SFC LAPSE
RATES. COMBINE THIS WITH DRY AIR RAPIDLY ENTRAINING FROM THE NW
AND EXPECT A TREND TOWARD MOSTLY SKC CONDITIONS AWAY FROM THE S
COAST THIS EVENING...THEN FINALLY BREAKING THERE AS WELL DURING
THE OVERNIGHT HOURS.

HIGH PRES WILL GRADUALLY BUILD OVER FROM THE W OVERNIGHT AS WELL.
COMBINE THIS THE DECOUPLED BL...AND CLEAR SKIES AND EXPECT DECENT
RADIATIONAL COOLING DURING THE EARLY MORNING HOURS. THIS SHOULD
ALLOW TEMPS TO RANGE FROM THE MID 20S IN THE COOLER NW VALLEYS TO
THE MID 30S IN THE NORMALLY WARMER METROS. ACK/BID WILL ALSO
LIKELY REMAIN IN THE 40S GIVEN SOME CLOUD COVER TO START AND
BETTER MARINE INFLUENCE.

AM NOTING THAT DESPITE THE INFLUENCE OF NARRAGANSET BAY...PORTIONS
OF BRISTOL AND NEWPORT COUNTIES IN RI ARE LIKELY TO DIP TO NEAR
FREEZING TONIGHT...SO WILL BE ISSUING A FROST ADVISORY TO COVER
THIS THREAT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUE...
COLD HIGH PRES ASSOCIATED WITH A NW CANADA AIRMASS WILL BE
GRADUALLY SLIDING OVER DURING THE DAY. NOTING A FAIR AMOUNT OF
BOTH DRY AIR AND SUBSIDENCE WHICH WILL LIKELY YIELD A MOSTLY
CLEAR START. SOME HIGH CLOUDS MAY SPILL OVER IN THE W /NOTING SOME
MOISTENING FROM THE TOP DOWN IN SOUNDINGS/ BUT THIS WILL LIKELY
ONLY BE SCT BY THE AFTERNOON GIVEN THE DRY AIR ALOFT IT WILL HAVE
TO OVERCOME. DESPITE A FAIR AMOUNT OF SUNSHINE THE SUBSIDENCE AND
COOL AIRMASS ASSOCIATED WITH THIS HIGH WILL LIMIT DIURNAL MIXING
TO H92 OR ONLY SLIGHTLY HIGHER. THEREFORE...WITH TEMPS AT THIS LVL
ONLY SLIGHTLY ROUGHLY AROUND 0C...EXPECT HIGHS TO HOLD IN THE MID
40S TO LOW 50S.

TUE NIGHT...
FAST MOVING SHORTWAVE WILL BE SHIFTING RAPIDLY TOWARD THE REGION
DURING THE OVERNIGHT HOURS. AM NOTING SOME LIFT ASSOCIATED WITH
WEAK WARM ADVECTION AHEAD OF THIS WAVE. ALSO...SOME INCREASING
MOISTURE TRANSPORT IS OBSERVED AS SOUNDINGS CONTINUE TO MOISTURE
LOAD FROM THE TOP DOWN. THERE WILL STILL BE A LOT OF DRY AIR IN
THE LOWEST LVLS TO OVERCOME...SO SUSPECT ANY THREAT FOR PRECIP
WILL HOLD OFF UNTIL NEAR DAYBREAK...AND EVEN THEN ONLY W OF THE
WORCESTER HILLS/MONADNOCKS. BET CHANCE WILL BE ON THE WRN SLOPES
OF THE BERKSHIRES AND MONADNOCKS/WORCESTER HILLS WITH A SLIGHT
UPSLOPE COMPONENT TO THE WEAK W-SW FLOW. FOR NOW...WILL CAP PRECIP
CHANCES AT SLIGHT...WITH SLIGHTLY HIGHER POPS IN THE HIGHER
TERRAIN...BUT FEEL THAT BEST CHANCE WILL BE INTO THE MID MORNING
HOURS. SHOULD ANY PRECIP FALL...IT DOES HAVE THE CHANCE TO FALL AS
LIGHT SNOW GIVEN WET BULB TEMPS IN THE W WILL BE VERY CLOSE TO
EVEN SLIGHTLY BELOW 0C. LITTLE IF ANY ACCUMULATION IS EXPECTED.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HEADLINES...

* WEAK WEATHER DISTURBANCE WEDNESDAY WITH SOME LIGHT SHOWERS
* STORM SYSTEM EXPECTED THURSDAY INTO FRIDAY NIGHT
* STRONG SOUTHERLY WINDS AND HEAVY DOWNPOURS POSSIBLE WITH STORM
* A RETURN TO COOL AND DRY CONDITIONS EARLY NEXT WEEK

*/OVERVIEW AND MODEL CONSENSUS...

PERHAPS AS A CONSEQUENCE OF PACIFIC ENERGY COMING ASHORE AND BEING
BETTER SAMPLED...MODEL SOLUTIONS IN MUCH CLOSER AGREEMENT HANDLING
THE EVOLUTION OF THE SOUTHWESTERN CONUS CLOSED LOW NORTHEASTWARD
INTO AN OPEN-WAVE TROUGH ACROSS SOUTHEAST CANADA THROUGH THE WEEK.
LESSER DISPARITY...EVEN INTO THE FOLLOWING WEEKEND...ALLOWS FOR
MODEL CONSENSUS AND A BLEND OF DETERMINISTIC OUTCOMES TO BE
CONSIDERED FOR THE FORECAST UPDATE.

EVALUATING TELECONNECTIONS...WITH THE CONTINUED +NAO/+AO SIGNAL AND
A NEAR-NEUTRAL PNA...EXPECTING ANY DISTURBANCES ACROSS THE FORECAST
REGION TO BE PROGRESSIVE WHILE MORE OPEN-WAVE IN NATURE. THE TREND
OF LOW PRESSURE CENTERS REMAINING NORTH AND WEST NEW ENGLAND MAY BE
A CONSEQUENCE OF BETTER BAROCLINICITY AND THE POLAR JET RESIDING
NORTH SUBSEQUENT OF ENSEMBLE MEMBERS FORECASTING A STRONG +AO
INDICATING COLDER AIR BEING LOCKED UP AROUND THE POLE.

*/DAY-TO-DAY DETAILS...

*/TUESDAY NIGHT INTO WEDNESDAY NIGHT...

MID-LEVEL IMPULSE COUPLED WITH JET DIVERGENCE ALOFT WILL INVOKE LIFT
OF THE WARM-MOIST CONVEYER BELT DEVELOPING AROUND HIGH PRESSURE OVER
THE SOUTHEASTERN CONUS. ADDITIONAL ASCENT PER ISENTROPIC MOTIONS AND
OROGRAPHIC LIFT...AND IT IS HIGHLY PLAUSIBLE OF SEEING SHOWERS OVER
THE REGION...SOME OF WHICH COULD BE SNOW AT ONSET. IF THE IMPULSE
CAN CAPTURE AVAILABLE LOW-LEVEL MOISTURE OFF THE WESTERN ATLANTIC...
THEN IT IS ENTIRELY POSSIBLE TO SEE ADVERTISED PRECIPITATION AMOUNTS
UP TO A FEW TENTHS. THE GFS HAS CONSIDERABLY MORE LOW-LEVEL DRY AIR
COMPARED TO THE NAM/ECMWF/CANADIAN...SO MAY TREAT IT AS AN OUTLIER.

WILL KEEP MOST OF THE PRECIPITATION IN THE FORM OF LIQUID. CONFINE
AN INITIAL ONSET OF SNOW ACROSS THE NORTH AND WEST HIGHER TERRAIN...
NO ACCUMULATION. MOSTLY CLOUDY CONDITIONS CLEARING OUT LATE INTO THE
EVENING PERIOD WITH SOUTHERLY WINDS BACKING OUT OF THE NORTHWEST AS
THE ATTENDANT SURFACE COLD FRONT TO THE IMPULSE PUSHES THROUGH THE
REGION FOLLOWED BY MODEST SURFACE HIGH PRESSURE. WITH INCREASE IN
LOW-LEVEL MOISTURE WITH RAINS COMBINED WITH EXPECTED LIGHT WINDS
ALLOWING EFFECTIVE RADIATIONAL COOLING WILL LIKELY YIELD THE
DEVELOPMENT OF DENSE FOG ACROSS THE REGION INTO THURSDAY MORNING.

*/THURSDAY INTO FRIDAY NIGHT...

CLASS NORWEIGAN CYCLONE MODEL UNDERGOING THE MATURATION PHASE AS IT
LIFTS THROUGH THE GREAT LAKES INTO SOUTHEAST CANADA. AS SURFACE TO
MID-LEVEL HIGH PRESSURE SHIFTS SOUTH AND EAST...RETURN SOUTHERLY
FLOW OF THE WARM-MOIST CONVEYER BELT DOMINATES. GRADUAL EROSION OF
LOW- TO MID-LEVEL DRY AIR WITH ISENTROPIC UPGLIDE PROCESSES ALONG
THE WARM FRONT LIFTING ACROSS NEW ENGLAND LATE THURSDAY WILL LIKELY
YIELD SOME LIGHT SHOWERS ACROSS THE REGION WITH SOME LIGHT RAINFALL
AMOUNTS UP TO AROUND A TENTH /BETTER CHANCES NORTH AND WEST WITH
STRONGER DIFFLUENCE ALOFT/. HALLOWEEN COULD BE DAMP FOR THE GHOSTS
AND GOBLINS OUT TRICK OR TREATING INTO THURSDAY NIGHT...BUT NOT A
WASH-OUT. ITS APPEARS LIKELY THAT SOUTHERN NEW ENGLAND WILL FIND
ITSELF WITHIN THE WARM-SECTOR THURSDAY EVENING.

THE SURFACE COLD FRONT SWEEPS NEW ENGLAND FRIDAY NIGHT ALONG AND
AHEAD OF WHICH STRONG ASCENT WILL YIELD A LINE OF WIDESPREAD RAIN
ALONG WITH EMBEDDED HEAVIER SHOWERS AND POSSIBLE ISOLATED RUMBLES OF
THUNDER. LOW CONFIDENCE OF A FLOODING THREAT WITH A QUICK MOVING
SYSTEM WITH PWATS UP TO AROUND 1.5 INCHES. BETTER CHANCES FOR HEAVY
RAIN MAY REMAIN NORTH CLOSER TO THE SURFACE LOW AND ATTENDANT
STRONGER DYNAMICS.

CONCERNING WINDS...WILL SEE INCREASING SOUTHERLY FLOW AROUND 2-3 KFT
AGL LATE THURSDAY INTO FRIDAY WITH SPEEDS UP TO 70 MPH. THIS IS
LIKELY THE CONSEQUENCE OF BOUNDARY-LAYER DECOUPLING AS WARM-AIR
ADVECTION ALOFT LIMITS MIXING. WILL NOT RULE OUT STRONG AND GUSTY
WINDS ESPECIALLY ALONG THE SOUTH-SHORELINE OF NEW ENGLAND INCLUDING
CAPE COD AND THE ISLANDS. WINDS MAY REACH AND/OR EXCEED WIND
ADVISORY CRITERIA.

*/SATURDAY INTO EARLY NEXT WEEK...

WITH OFFSHORE EXIT OF THE COLD FRONT...WILL SEE A RETURN OF BELOW-
NORMAL AND DRY CONDITIONS WITH PREVAILING WESTERLY FLOW OFF THE
GREAT LAKES WHICH WILL LEAD TO SCATTERED CLOUDS DECKS ACROSS THE
REGION WITH THE POSSIBILITY OF SOME SHOWER ACTIVITY REACHING FAR
WESTERN NEW ENGLAND OVER THE WEEKEND. THE DOMINANCE OF HIGH PRESSURE
INTO EARLY WEEK KEEPS IT DRY AND MOSTLY CLEAR. NORTHWEST WINDS
GRADUALLY RELAXING. WILL SEE SOME COLD NIGHTS.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH TUESDAY/...HIGH CONFIDENCE.

VFR...BUT WITH A COLD FRONTAL PASSAGE AND CIGS 040-080 THROUGH THE
EVENING. EXPECT WINDS TO SHIFT FROM WSW TO NW GRADUALLY 18Z-22Z
FROM S TO N. WIND GUSTS 20-25 KT POSSIBLE UNTIL LATE
EVENING...EVEN AFTER THE WIND SHIFT. WINDS SLACKEN OFF TO 10 KT OR
BELOW DURING THE OVERNIGHT HOURS.

FLOW SHIFTS MORE TO THE N DURING THE DAY TUE. THIS MAY YIELD SOME
MVFR TO LOW VFR OCEAN EFFECT CLOUDS OVER THE CAPE/NANTUCKET.

KBOS TAF...HIGH CONFIDENCE IN TAF...EXACT WIND SHIFT TIMING MAY BE
AN HOUR EITHER SIDE OF 20Z.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY NIGHT...HIGH CONFIDENCE.

VFR. SOUTHERLY WINDS BACKING OUT OF THE WEST AND BECOMING BREEZY
WITH PASSAGE OF A COLD FRONT. LOW-END VFR TO MID-LEVEL DECKS AND THE
CHANCE FOR -SHRA. COULD SEE IFR/LIFR PATCHY DENSE FOG LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING WITH DIMINISHING WESTERLY WINDS AND SKC.

*/THURSDAY INTO FRIDAY NIGHT...MODERATE CONFIDENCE.

INCREASING CIGS LOWERING AND THICKENING WITH TIME. LOW-END VFR TO
MVFR THURSDAY INTO THURSDAY EVENING...MVFR TO LIFR BY FRIDAY MORNING
AND THROUGH THE DAY.

WILL SEE INCREASING CHANCES OF RAIN HEAVIEST OF WHICH WILL BE DURING
THE DAY FRIDAY. MVFR/IFR VSBYS POSSIBLE.

INCREASING SOUTH WINDS...40 KTS 2-3 KFT THURSDAY EVENING INCREASING
TO 70 KTS BY FRIDAY MORNING. LLWS IMPACTS POSSIBLE. COULD SEE 30 KTS
SUSTAINED WITH GUSTS AROUND 40 KTS ALONG THE SOUTH-SHORE OF NEW
ENGLAND INCLUDING THE CAPE AND ISLANDS.

CIGS AND VSBYS LIFTING AS WINDS BACK OUT OF THE WEST AND DIMINISH
INTO FRIDAY NIGHT. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.

COLD FRONT SLIDES OFF THE SOUTHERN WATERS DURING THE EVENING
HOURS. THIS WILL ALLOW THE WNW WINDS TO GRADUALLY SUBSIDE BELOW 25
KT THROUGH THE OVERNIGHT HOURS...ALTHOUGH SEAS OF AROUND 5 FT OVER
THE SE OCEAN WATERS WILL TAKE A BIT LONGER TO SUBSIDE. CURRENT
TIMING OF SCA LOOKS GOOD SO NO CHANGES WERE MADE TO THE CURRENT
TIMING.

OTHERWISE...WITH HIGH PRES BUILDING OVER THE WATERS LATE TONIGHT
INTO TUE NIGHT...A PERIOD OF QUIET BOATING WEATHER IS EXPECTED.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY NIGHT...HIGH CONFIDENCE.

SOUTHERLY WINDS BACKING OUT OF THE WEST AND BECOMING BREEZY WITH
PASSAGE OF A COLD FRONT AND LIGHT SHOWERS LATE WEDNESDAY. SEAS
SHOULD REMAIN BELOW 5 FEET.

*/THURSDAY INTO FRIDAY NIGHT...MODERATE CONFIDENCE.

INCREASING SOUTH WINDS ALONG AND AHEAD OF AN APPROACHING COLD FRONT.
ROUGHLY 15 KTS SUSTAINED WITH GUSTS AROUND 25 KTS BY THURSDAY
EVENING INCREASES TO POTENTIALLY 30 KTS SUSTAINED WITH GUSTS UP TO
AROUND 40 KTS BY FRIDAY MORNING. BY SUCH TIME WILL SEE AN INCREASE
IN WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND PERHAPS A
RUMBLE OF THUNDER. WAVE HEIGHTS UP TO 12 FEET POSSIBLE OVER THE
SOUTHERN WATERS FRIDAY. WINDS AND SEAS TO BEGIN TO DIMINISH FRIDAY
NIGHT AS THE COLD FRONT SWEEPS THE WATERS AND WINDS BACK OUT OF THE
WEST AND WEAKEN.

&&

.FIRE WEATHER...

TUESDAY...
DEWPOINTS WILL BE LOWER ACROSS THE REGION RESULTING IN MINIMUM
AFTERNOON RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 20 AND 30
PERCENT ACROSS MOST AREAS. THE RELATIVE HUMIDITY VALUES WILL
REMAIN HIGHER ACROSS FAR SOUTHEAST MA/CAPE/ISLANDS...WHERE
NORTHERLY FLOW OFF THE OCEAN WILL RESULT IN SOMEWHAT HIGHER
DEWPOINTS. A FAIR AMOUNT OF SUNSHINE IS EXPECTED...HOWEVER W-NW
WINDS SHOULD REMAIN LIGHT...GENERALLY 15 MPH OR LESS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR RIZ005-007.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234-
     251.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ANZ250-254-255.

&&

SYNOPSIS...DOODY/EVT
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...EVT
AVIATION...DOODY/EVT
MARINE...DOODY/EVT
FIRE WEATHER...STAFF
Hazardous weather outlook, Oct 28, 3:58 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT MON OCT 28 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-290800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 AM EDT MON OCT 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
WESTERN...CENTRAL...EASTERN...NORTHEASTERN...AND SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF STRONG SOUTHERLY WIND GUSTS ON FRIDAY IN
EXCESS OF 45 MPH ALONG THE SOUTH-SHORELINE OF NEW ENGLAND...
INCLUDING CAPE COD AND THE ISLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-290800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 AM EDT MON OCT 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALES WILL BE POSSIBLE ACROSS THE SOUTHERN AND SOUTHEASTERN WATERS
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Frost Advisories in Rhode Island, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.